MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-300-12
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is being reported based on the analysis findings.Analysis of the pipeline (model: ped-300-12 lot: a655389) found that the distal and proximal dps restraints were intact when compared to the drawing.The dps sleeves and tip coil were found damaged.The hypotube appeared to be intact and with no stretching and the ptfe shrink tubing was found still intact.No damages were found with the distal marker, re-sheathing marker or with the proximal bumper.No other damages or anomalies were found with the devices.Based on the analysis findings, the customer report of ¿pushwire kink/damage¿ was confirmed, however, the cause could not be determined.The dps sleeves and the tip coil were found damaged.Possible causes of failure are resistance/stuck during delivery, devices not hydrated per ifu, patient anatomy, or high force delivery.Customer reported patient vessel tortuosity as minimal, devices were prepared as per ifu, and no resistance was noted.As the braid and phenom-27 micro catheter were not returned for analysis, any contribution of the braid and phenom-27 micro catheter towards the ¿pushwire kink/damage¿ could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire was deformed during delivery.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's vessel tortuosity was minimal.It was unknown if dual antiplatelet therapy (dapt) was administered.It was reported that when the pipeline was advanced through the microcatheter, the distal tip was visualized fluoroscopically and the physician noted that the wire appeared to be deformed.When the device was removed from the microcatheter, the distal tip was not straight.The pushwire did not appear to be damaged during preparation and delivery; however, it appeared to have been damaged prior to delivery.No friction at all was noted.A replacement was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a phenom plus, phenom 27, synchro ii, target nano 2 coils.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10972013
Report Number2029214-2020-01253
Device Sequence Number4214518
Product Code OUT
UDI-Device Identifier00847536014732
UDI-Public00847536014732
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model NumberPED-300-12
Device Catalogue NumberPED-300-12
Device Lot NumberA655389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR